A 4-year-old boy is brought to the emergency department after being seen shaking on the floor. He had been playing with a video game when the episode began. He has no prior history of seizures or neurologic disorders. The episode resolved after 2 minutes.
>>>What is the most likely diagnosis for this patient?
>>>What is the most appropriate treatment for this condition?
>>>What are the side effects of the drugs associated with treatment?
>>>If the boy were in class answering a question and suddenly stopped for 30 seconds, then continued with his explanation, what would be the diagnosis and treatment?
>>>Which two commonly used seizure medications may cause Stevens-Johnson syndrome?
—click “more” for the answers—
A woman rushes her 65-year-old husband into the emergency department after he said he felt crushing chest pain while eating a steak. Blood work is ordered and the physician finds that the man’s cholesterol is very high and that the man most likely had an acute myocardial infarction because of the finding of elevated enzymes. After consultation, the man is put on statins to lower his cholesterol level and told to avoid a fatty diet.